Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 239, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 14, 2018, 5:37 PM CDT for 4 counties in Texas. It was in force for 83 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2018, 5:37 PM CDT (22:37 UTC)
- Expired
- Aug 14, 2018, 7:00 PM CDT
- In force
- 83 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Armstrong County, TX, Carson County, TX, Donley County, TX, Gray County, TX
The radar
The Amarillo radar (KAMA), 59 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 6:03 PM CDT | TSTM WND DMG | Groom, TX | POWER OUTAGES REPORTED IN AND AROUND GROOM. TREE LIMBS DOWN ACROSS TOWN. SCHOOLNET SITE IN GROOM REPORTED A 58 MPH WIND GUST. |
| Aug 14, 6:20 PM CDT | HAIL 0.88 | Groom, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1890 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
105
WUUS54 KAMA 142237
SVRAMA
TXC011-065-129-179-150000-
/O.NEW.KAMA.SV.W.0239.180814T2237Z-180815T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
537 PM CDT TUE AUG 14 2018
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northern Armstrong County in the Panhandle of Texas...
Southern Carson County in the Panhandle of Texas...
Southern Gray County in the Panhandle of Texas...
Northern Donley County in the Panhandle of Texas...
* Until 700 PM CDT.
* At 536 PM CDT, a severe thunderstorm was located 5 miles west of
White Deer, or 9 miles northeast of Panhandle, moving southeast at
10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Panhandle, Claude, White Deer, Mclean, Groom, Howardwick, Lake
Mcclellan, Kingsmill, Alanreed, Greenbelt Lake and Goodnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3495 10154 3539 10155 3554 10116 3533 10054
3502 10054 3495 10056
TIME...MOT...LOC 2236Z 314DEG 10KT 3544 10127
HAIL...1.25IN
WIND...60MPH
$$
LG8 follow-up statements
829
WWUS54 KAMA 142253
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
553 PM CDT TUE AUG 14 2018
TXC011-065-129-179-150000-
/O.CON.KAMA.SV.W.0239.000000T0000Z-180815T0000Z/
Armstrong TX-Carson TX-Gray TX-Donley TX-
553 PM CDT TUE AUG 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN ARMSTRONG...SOUTHERN CARSON...SOUTHERN GRAY AND NORTHERN
DONLEY COUNTIES...
At 552 PM CDT, a severe thunderstorm was located 7 miles south of
White Deer, or 13 miles east of Panhandle, moving southeast at 15
mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
Locations impacted include...
Panhandle, Claude, White Deer, Mclean, Groom, Howardwick, Lake
Mcclellan, Kingsmill, Alanreed, Greenbelt Lake and Goodnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3495 10154 3539 10155 3554 10116 3533 10054
3502 10054 3495 10056
TIME...MOT...LOC 2252Z 317DEG 14KT 3532 10115
HAIL...1.50IN
WIND...70MPH
$$
LG185
WWUS54 KAMA 142301
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
601 PM CDT TUE AUG 14 2018
TXC011-065-129-179-150000-
/O.CON.KAMA.SV.W.0239.000000T0000Z-180815T0000Z/
Armstrong TX-Carson TX-Gray TX-Donley TX-
601 PM CDT TUE AUG 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN ARMSTRONG...SOUTHERN CARSON...SOUTHERN GRAY AND NORTHERN
DONLEY COUNTIES...
At 601 PM CDT, a severe thunderstorm was located 7 miles south of
White Deer, or 13 miles east of Panhandle, moving southeast at 25
mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
Locations impacted include...
Panhandle, Claude, White Deer, Mclean, Groom, Howardwick, Lake
Mcclellan, Kingsmill, Alanreed, Greenbelt Lake and Goodnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3495 10154 3539 10155 3554 10116 3533 10054
3502 10054 3495 10056
TIME...MOT...LOC 2301Z 321DEG 21KT 3532 10114
HAIL...1.75IN
WIND...70MPH
$$
LG242
WWUS54 KAMA 142308
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
608 PM CDT TUE AUG 14 2018
TXC011-065-129-179-150000-
/O.CON.KAMA.SV.W.0239.000000T0000Z-180815T0000Z/
Armstrong TX-Carson TX-Gray TX-Donley TX-
608 PM CDT TUE AUG 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN ARMSTRONG...SOUTHERN CARSON...SOUTHERN GRAY AND NORTHERN
DONLEY COUNTIES...
At 608 PM CDT, a severe thunderstorm was located over Groom, or 17
miles northeast of Claude, moving southeast at 15 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
Locations impacted include...
Panhandle, Claude, White Deer, Mclean, Groom, Howardwick, Lake
Mcclellan, Kingsmill, Alanreed, Greenbelt Lake and Goodnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3495 10154 3539 10155 3554 10116 3533 10054
3502 10054 3495 10056
TIME...MOT...LOC 2308Z 323DEG 14KT 3524 10110
HAIL...1.75IN
WIND...70MPH
$$
LG642
WWUS54 KAMA 142311
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
611 PM CDT TUE AUG 14 2018
TXC011-065-129-179-150000-
/O.CON.KAMA.SV.W.0239.000000T0000Z-180815T0000Z/
Armstrong TX-Carson TX-Gray TX-Donley TX-
611 PM CDT TUE AUG 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN ARMSTRONG...SOUTHERN CARSON...SOUTHERN GRAY AND NORTHERN
DONLEY COUNTIES...
At 611 PM CDT, a severe thunderstorm was located over Groom, or 17
miles northeast of Claude, moving southeast at 15 mph.
HAZARD...Tennis ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
Locations impacted include...
Panhandle, Claude, White Deer, Mclean, Groom, Howardwick, Lake
Mcclellan, Kingsmill, Alanreed, Greenbelt Lake and Goodnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3495 10154 3539 10155 3554 10116 3533 10054
3502 10054 3495 10056
TIME...MOT...LOC 2311Z 324DEG 15KT 3523 10109
HAIL...2.50IN
WIND...70MPH
$$
LG473
WWUS54 KAMA 142325
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
625 PM CDT TUE AUG 14 2018
TXC011-065-129-179-150000-
/O.CON.KAMA.SV.W.0239.000000T0000Z-180815T0000Z/
Armstrong TX-Carson TX-Gray TX-Donley TX-
625 PM CDT TUE AUG 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN ARMSTRONG...SOUTHERN CARSON...SOUTHERN GRAY AND NORTHERN
DONLEY COUNTIES...
At 625 PM CDT, a severe thunderstorm was located 5 miles southeast of
Groom, or 16 miles northwest of Clarendon, moving southeast at 20
mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
Locations impacted include...
Panhandle, Claude, White Deer, Mclean, Groom, Howardwick, Lake
Mcclellan, Kingsmill, Alanreed, Greenbelt Lake and Goodnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3495 10154 3539 10155 3554 10116 3533 10054
3502 10054 3495 10056
TIME...MOT...LOC 2325Z 323DEG 18KT 3515 10104
HAIL...1.50IN
WIND...70MPH
$$
LG148
WWUS54 KAMA 142334
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
634 PM CDT TUE AUG 14 2018
TXC011-065-129-179-150000-
/O.CON.KAMA.SV.W.0239.000000T0000Z-180815T0000Z/
Armstrong TX-Carson TX-Gray TX-Donley TX-
634 PM CDT TUE AUG 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN ARMSTRONG...SOUTHERN CARSON...SOUTHERN GRAY AND NORTHERN
DONLEY COUNTIES...
At 634 PM CDT, a severe thunderstorm was located 7 miles southeast of
Groom, or 15 miles northwest of Clarendon, moving southeast at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Panhandle, Claude, White Deer, Mclean, Groom, Howardwick, Lake
Mcclellan, Kingsmill, Alanreed, Greenbelt Lake and Goodnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3495 10154 3539 10155 3554 10116 3533 10054
3502 10054 3495 10056
TIME...MOT...LOC 2334Z 317DEG 16KT 3513 10101
HAIL...1.00IN
WIND...60MPH
$$
LG685
WWUS54 KAMA 142342
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
642 PM CDT TUE AUG 14 2018
TXC011-065-129-179-150000-
/O.CON.KAMA.SV.W.0239.000000T0000Z-180815T0000Z/
Armstrong TX-Carson TX-Gray TX-Donley TX-
642 PM CDT TUE AUG 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN ARMSTRONG...SOUTHERN CARSON...SOUTHWESTERN GRAY AND
NORTHERN DONLEY COUNTIES...
At 642 PM CDT, a severe thunderstorm was located 7 miles northwest of
Howardwick, or 13 miles northwest of Clarendon, moving southeast at
10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Panhandle, Claude, White Deer, Groom, Howardwick, Lake Mcclellan,
Alanreed, Greenbelt Lake and Goodnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3495 10154 3539 10155 3545 10117 3523 10073
3502 10054 3495 10056
TIME...MOT...LOC 2342Z 314DEG 10KT 3511 10099
HAIL...1.00IN
WIND...60MPH
$$
LG081
WWUS54 KAMA 142351
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
651 PM CDT TUE AUG 14 2018
TXC011-065-129-179-150000-
/O.CON.KAMA.SV.W.0239.000000T0000Z-180815T0000Z/
Armstrong TX-Carson TX-Gray TX-Donley TX-
651 PM CDT TUE AUG 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN ARMSTRONG...SOUTHERN CARSON...SOUTHWESTERN GRAY AND
NORTHERN DONLEY COUNTIES...
At 650 PM CDT, a severe thunderstorm was located 5 miles northwest of
Howardwick, or 11 miles north of Clarendon, moving southeast at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Panhandle, Claude, White Deer, Groom, Howardwick, Lake Mcclellan,
Alanreed, Greenbelt Lake and Goodnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3495 10154 3539 10155 3545 10117 3523 10073
3502 10054 3495 10056
TIME...MOT...LOC 2350Z 314DEG 10KT 3509 10097
HAIL...1.00IN
WIND...60MPH
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 4:55 PM CDT, 42 minutes earlier.
Area forecast discussion, Aug 14, 4:55 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 455 PM CDT Tue Aug 14 2018 .DISCUSSION... The final round of showers and tstms across parts of the eastern and southeastern Texas Panhandle associated with the upper level low which is now east and northeast of the forecast area will slowly dissipate through the evening hours. Have gone with areal qualifier wording for this evening utilizing isold to sct pops across eastern and sern sections, with non mentionable values elsewhere. 12Z short and medium range models continue to suggest a return to some semblance of a WNW to NW flow aloft pattern as an upper level ridge of high pressure remains over the southwest states while upper level troffing develops across the eastern United States. Slgt chc to chc pops are warranted in this flow pattern from Wednesday through Tuesday with overall lowest values durg the daytimes and highest values evenings and nights. Some temporary drying may take place Monday into Tuesday if medium range models verify, with slgt chc pops restricted to wrn zones durg this time period. Andrade && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 63 92 67 95 67 / 10 20 50 20 30 Beaver OK 61 89 65 95 66 / 10 0 30 10 30 Boise City OK 59 88 60 93 63 / 5 20 50 20 30 Borger TX 66 94 68 97 69 / 10 10 40 20 30 Boys Ranch TX 62 94 65 97 65 / 10 20 50 20 30 Canyon TX 63 92 67 95 67 / 10 20 50 20 30 Clarendon TX 65 93 68 96 70 / 30 10 30 20 30 Dalhart TX 60 90 62 93 63 / 10 20 50 20 30 Guymon OK 60 90 64 95 65 / 10 5 30 10 30 Hereford TX 62 93 66 95 66 / 10 20 50 20 30 Lipscomb TX 62 89 66 95 67 / 20 5 30 20 30 Pampa TX 63 91 66 95 68 / 20 10 40 20 30 Shamrock TX 67 92 68 96 70 / 30 5 30 20 30 Wellington TX 68 94 70 98 72 / 30 5 30 20 30 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Aug 14, 4:36 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Amarillo TX 436 PM CDT Tue Aug 14 2018 OKZ001>003-TXZ001>020-317-151100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 436 PM CDT Tue Aug 14 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Isolated to scattered thunderstorms are expected through tonight across the Oklahoma and Texas Panhandles. A few storms may become severe mainly in the evening hours. Damaging wind gusts and large hail the primary hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible across much of the Oklahoma and Texas Panhandles Wednesday afternoon through Monday. A few storms may become strong to marginally severe, with damaging winds and hail the primary hazards. In addition, heavy rainfall may accompany the strongest storms, which could lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Aug 14, 5:02 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
502 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 2 E PAMPA 35.54N 100.93W
08/14/2018 M53 MPH GRAY TX MESONET
WEST TEXAS MESONET SITE MEASURED WIND GUST TO 53 MPH.
&&
EVENT NUMBER AMA1800434
BIEDALocal storm report, Aug 14, 5:03 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
503 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 2 N PAMPA 35.57N 100.96W
08/14/2018 E1.75 INCH GRAY TX EMERGENCY MNGR
&&
EVENT NUMBER AMA1800435
BEATLocal storm report, Aug 14, 5:13 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
513 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 3 NNE PAMPA 35.58N 100.94W
08/14/2018 M1.50 INCH GRAY TX PUBLIC
ACCUMULATING PING PONG BALL SIZE HAIL, WITH DAMAGE
SUSTAINED TO CARS AND GOLF CARTS.
&&
EVENT NUMBER AMA1800436
BIEDALocal storm report, Aug 14, 5:14 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
514 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 3 NNE PAMPA 35.59N 100.94W
08/14/2018 E1.75 INCH GRAY TX EMERGENCY MNGR
&&
CORRECTED LOCATION
EVENT NUMBER AMA1800435
BEATLocal storm report, Aug 14, 5:15 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
515 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 3 N PAMPA 35.59N 100.96W
08/14/2018 E1.50 INCH GRAY TX EMERGENCY MNGR
EMERGENCY MANAGER REPORTED PING PONG BALL SIZE HAIL.
&&
EVENT NUMBER AMA1800437
BIEDASpecial weather statement, Aug 14, 5:27 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Amarillo TX 527 PM CDT TUE AUG 14 2018 TXZ008-013-142330- Hutchinson TX-Carson TX- 527 PM CDT TUE AUG 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CARSON AND SOUTHEASTERN HUTCHINSON COUNTIES UNTIL 630 PM CDT... At 526 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Skellytown, or 14 miles northwest of Pampa, moving south at 10 mph. Another strong storm was located 7 miles northeast of Panhandle, moving south at 10 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Borger, Panhandle, White Deer, Groom and Skellytown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3518 10160 3575 10133 3580 10109 3518 10109 TIME...MOT...LOC 2226Z 351DEG 8KT 3572 10111 LG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 12:43 AM CDT | Special Weather Statement | AMA | Dallam | 62 min |
| Aug 14, 12:56 AM CDT | Special Weather Statement | AMA | Randall | 64 min |
| Aug 14, 1:54 AM CDT | Special Weather Statement | AMA | Moore | 66 min |
| Aug 14, 2:02 AM CDT | Special Weather Statement | AMA | Dallam | 43 min |
| Aug 14, 4:00 AM CDT | Areal Flood Advisory | AMA | Dallam, Hartley, Moore, Sherman | 5 min |
| Aug 14, 3:53 PM CDT | Special Weather Statement | AMA | Roberts | 52 min |
| Aug 14, 4:08 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Roberts, Wheeler | 97 min |
| Aug 14, 4:50 PM CDT | Special Weather Statement | AMA | Hutchinson | 40 min |
| Aug 14, 5:27 PM CDT | Special Weather Statement | AMA | Carson | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.